What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 6, 8:49 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 6, 8:49 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
949 AM EDT Thu Sep 6 2018
.SYNOPSIS...
A cold front sagging south through the region will bring showers
and thunderstorms today. This front will stall out in the
Tennessee Valley on Friday offering a continued threat for
precipitation, especially across the south. A wave of low
pressure associated with the remnants of tropical storm Gordon
will interact with the front and track through the Great Lakes
Saturday night into Sunday. This system will offer an enhanced
chance for precipitation and heavy rain.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface high pressure and a mid-level ridge off to the east of
the Ohio Valley have become elongated west-to-east, with heights
lowering over the northeastern quadrant of the CONUS with a
broad trough moving into New England. As this occurs, surface
high pressure is sliding southeast into the Great Lakes, with a
relatively dry air mass reaching as far south as the southern
Michigan border by this evening. A surface cold front is
pivoting into a WSW-to-ENE orientation to the south of this
high, with southerly flow to its south continuing to feed
warmth and moisture into the Ohio Valley. With this front as a
focus for convergence, chances for precipitation look pretty
decent for today. Atop an inversion, there is already some
elevated instability (theta-e suggests the 850mb front is
further north than the surface front) and a few showers and weak
convective cells have developed. Activity will become more
widespread as the day progresses, with a gradual propagation
from north to south. PoPs have been increased to likely (60
percent) for the entire CWA, based primarily on the overall
pattern -- decent forcing, good moisture, and uncapped
instability. It is interesting that recent HRRR runs have been
very sparse with convective development -- a solution that does
not make sense given the larger-scale factors for the forecast
today. The threat for hazardous weather is similar to the way it
has been -- weak shear resulting in poor storm organization, but
heavy rain as a definite threat with slow-moving cells. Wind
threats could be just a little bit less than yesterday given
that instability may be slightly lower, with temperatures
probably not quite able to reach the values set yesterday. On
that note, the max temp forecast for today was left unchanged,
with highs forecast to range from around 80 in the NW CWA to the
upper 80s in the SE CWA.
Previous discussion >
Mid level westerlies push south with an e-w oriented front over
the southern Great Lakes sagging slowly south through the Ohio
Valley today. Low level convergence along with blyr layer CAPES
around 1500 j/kg will result in a good chance for thunderstorms.
Have a period of likely pops along and just behind the front
where the low level forcing is enhanced. PW values around 1.8
inches along with slow storm motion will result in the potential
for heavy rain producing storms. Bulk shear is only 15 to 20 kts
so do not expect organized storms but stronger updrafts could
contain strong winds.
Temperatures will be cooler today due to clouds/pcpn with highs
ranging from near 80 northwest to the upper 80s southeast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
The front will sag into the TN Valley tonight and stall out.
Evening storms will diminish with favorable forcing shifting
south and loss of daytime heating. Have continued slight chance
pops going into the overnight hours with the best pops across
the far south. Expect lows to range from the mid 60s north to
near 70 south.
Models showing and embedded vort in the westerly flow enhancing
pcpn chances Friday afternoon. Have pops increasing to high
chance across the south during the afternoon. Due to limited
instby have only a slight chc of thunder. Expect highs to range
from the mid 70s northwest to the lower 80s southeast.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Remnants of Gordon to impact the region with heavy rainfall this
weekend. First round of showers ahead of the remnant low are likely
to develop Friday night to Saturday morning in a surge of moisture
and lift riding along the boundary that will be located over
Kentucky. Showers and isolated thunderstorms will increase in
coverage and intensity through Saturday night and into Sunday as the
low crosses Illinois and Indiana on its way to Ohio, placing the ILN
area in a zone of maximized convergence and lift in the warm
conveyor belt ahead of the low. Models have trended south with the
track of the low and this suggests heaviest rainfall will be roughly
along I-70 where perhaps 3 to 4 inches of rain may fall. Rainfall
rates will be enhanced by warm rain processes featuring high
freezing levels and warm cloud depth, and small drop size with 2
inches of PWAT to work with. Meteorological Model Ensemble River
Forecasts (MMEFS) show points along the Scioto and Great Miami
Rivers going into flood early next week.
Gusty winds will be observed Saturday night and Sunday as the
pressure gradient tightens when the low pushes into a surface high
that will be residing over Southern Canada.
Showers will show a decreasing trend later on Sunday through Monday
as the low tracks toward the Great Lakes and weakens. Expect only a
low chance of showers and thunderstorms Tuesday and Wednesday in
residual moisture associated with a boundary stalled to the
southeast.
Temperatures, while not being the main concern, will be cooler than
normal Saturday and Sunday under clouds and precip, with highs
ranging from the low 70s north up to the upper 70s south. A return
to normal highs around 80 should be evident by Wednesday due to less
extensive cloud cover and warmer air aloft.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
East-west oriented front over the southern Great Lakes to drop
slowly south through the region today. Mid level clouds ahead of
this front have limited fog development this morning. Brief MVFR
vsby restrictions at KLUK and KILN will improve quickly.
Weak low level convergence and moderate instability will lead to
scattered showers and thunderstorms, mainly this afternoon. Have
VCTS at all TAFS to account for the period of the greatest
threat. Expect pcpn chances to diminish from north to south
late in the day into the early evening as the front slips into
the TN VLY. Have MVFR ceilings developing at all TAF sites late
tonight due to lingering low level moisture behind the front.
OUTLOOK...Thunderstorms will remain possible at times from
Friday through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...Hatzos/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...AR
Hazardous weather outlook, Sep 6, 3:59 AM EST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
459 AM EDT Thu Sep 6 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
459 AM EDT Thu Sep 6 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Scattered storms will develop today into this evening. Some of the
storms will contain very heavy rainfall with localized flooding
possible. A few of the stronger storms may produce strong wind gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
As remnants of tropical storm Gordon move into the Ohio Valley, the
potential for heavy rain will exist this weekend. At this time the
best threat for heavy rain looks to be Saturday night and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 6, 9:25 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 AM EDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM LIGHTNING 2 WSW FINNEYTOWN 39.20N 84.56W
09/05/2018 HAMILTON OH FIRE DEPT/RESCUE
BUILDING FIRE FROM LIGHTNING STRIKE ON OAKWOOD AVE.
&&Local storm report, Sep 6, 9:52 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 AM EDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING HEBRON 39.07N 84.70W
09/05/2018 BOONE KY BROADCAST MEDIA
SIX STRUCTURES FIRES FROM LIGHTNING STRIKES. THE WORST
WAS ON WHISPERING PINES DRIVE, WHERE A HOME HAD FLAMES
SHOOTING THROUGH THE ROOF.
&&Special weather statement, Sep 6, 11:00 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1200 PM EDT THU SEP 6 2018
OHZ055-056-061630-
Licking OH-Franklin OH-
1200 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN AND
SOUTHWESTERN LICKING COUNTIES UNTIL 1230 PM EDT...
At 1159 AM EDT, radar indicated a strong thunderstorm near Gahanna,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Columbus, Westerville, Reynoldsburg, Gahanna, Pataskala, Beechwood
Trails, Easton, Summit Station, Whitehall, Etna, New Albany, Jersey,
Kirkersville, Port Columbus Airport, State Route 310 at State Route
161 and Huber Ridge.
This includes I-70 in Ohio between mile markers 114 and 122.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3993 8260 3995 8282 3997 8292 4013 8291
4013 8263
TIME...MOT...LOC 1559Z 271DEG 20KT 4006 8282
HickmanLocal storm report, Sep 6, 11:04 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1204 PM EDT THU SEP 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 6 SE BRIGHT 39.15N 84.79W
09/05/2018 HAMILTON OH LAW ENFORCEMENT
RANGERS REPORTED TWO LARGE DOWNED TREES ACROSS 2100 BLOCK
OF LAWRENCEBURG RD. TIME ESTIMATED VIA RADAR.
&&
KKSpecial weather statement, Sep 6, 11:26 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1226 PM EDT THU SEP 6 2018
OHZ056-065-061700-
Licking OH-Fairfield OH-
1226 PM EDT THU SEP 6 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
SOUTHWESTERN LICKING COUNTIES UNTIL 100 PM EDT...
At 1226 PM EDT, radar indicated a strong thunderstorm over Beechwood
Trails, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Newark, Heath, Granville, Pataskala, Buckeye Lake, Hebron,
Millersport, Fairfield Beach, Beechwood Trails, Harbor Hills,
Granville South, Thornport, Etna, Jersey, Kirkersville, Alexandria,
State Route 310 at State Route 161, State Route 158 at State Route
204, Interstate 70 at State Route 37 and Interstate 70 at State Route
13.
This includes I-70 in Ohio between mile markers 116 and 134.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3992 8242 3993 8242 3993 8246 3989 8247
3988 8247 3989 8273 4011 8272 4012 8238
3992 8237
TIME...MOT...LOC 1626Z 271DEG 20KT 4001 8263
Hickman